Alert archive / Florida / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 95, NWS Melbourne, FL

August 25, 2007Lake County, Volusia County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Aug 25, 2007, 4:33 PM EDT for Lake County, Volusia County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 25, 2007, 4:33 PM EDT (20:33 UTC)
Expired
Aug 25, 2007, 5:14 PM EDT
In force
41 min
Issued by
NWS Melbourne, FL
Area
Counties, with a storm outline in the text

Counties Lake County, FL, Volusia County, FL

The radar

The Jacksonville radar (KJAX), 142 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 8.6 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2007-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 792 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2007-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
792 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
1071 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMLB 252034
SVRMLB
FLC069-127-252130-
/O.NEW.KMLB.SV.W.0095.070825T2033Z-070825T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
433 PM EDT SAT AUG 25 2007

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEAST LAKE COUNTY IN FLORIDA.
  NORTHWESTERN VOLUSIA COUNTY IN FLORIDA.

* UNTIL 530 PM EDT

* AT 430 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES NORTHWEST OF LAKE 
  GEORGE...AND MOVING SOUTHEAST AT 10  MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED 
  TO...ASTOR...PIERSON AND BARBERVILLE

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.

LAT...LON 2925 8127 2892 8158 2911 8170 2915 8169
      2933 8169 2937 8164 2937 8153
TIME...MOT...LOC 2033Z 311DEG 7KT 2932 8169

$$

52
2 follow-up statements
000 
WWUS52 KMLB 252104
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
504 PM EDT SAT AUG 25 2007

FLC069-127-252130-
/O.CON.KMLB.SV.W.0095.000000T0000Z-070825T2130Z/
LAKE FL-VOLUSIA FL-
504 PM EDT SAT AUG 25 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT 
FOR NORTHWESTERN VOLUSIA AND NORTHEASTERN LAKE COUNTIES...

AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR LAKE GEORGE...MOVING 
SOUTHEAST AT 5 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SEVILLE...PIERSON...LAKE WOODRUFF...ELDRIDGE...CONRAD... 
BLUFFTON...BARBERVILLE AND ASTOR.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 2925 8127 2892 8158 2911 8170 2915 8169
      2933 8169 2937 8164 2937 8153
TIME...MOT...LOC 2104Z 311DEG 7KT 2928 8164

$$

52
000 
WWUS52 KMLB 252114
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
514 PM EDT SAT AUG 25 2007

FLC069-127-252124-
/O.CAN.KMLB.SV.W.0095.000000T0000Z-070825T2130Z/
LAKE FL-VOLUSIA FL-
514 PM EDT SAT AUG 25 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN VOLUSIA AND 
NORTHEASTERN LAKE COUNTIES IS CANCELLED...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE SEVERE STORM
THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER CAPABLE OF
PRODUCING LARGE HAIL OR DAMAGING WINDS. AS A RESULT...THE WARNING HAS
BEEN CANCELLED. HOWEVER...HEAVY RAIN AND DANGEROUS LIGHTNING STRIKES
WILL CONTINUE TO BE POSSIBLE.

LAT...LON 2925 8127 2892 8158 2911 8170 2915 8169
      2933 8169 2937 8164 2937 8153
TIME...MOT...LOC 2112Z 311DEG 7KT 2927 8163

$$

52

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 2:43 PM EDT, 1 hour 50 minutes earlier.

Area forecast discussion, Aug 25, 2:43 PM EDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
243 PM EDT SAT AUG 25 2007

.DISCUSSION...THROUGH TONIGHT...ONGOING SCATTERED STORMS ACROSS THE
COASTAL COUNTIES WILL SLOWLY/GRADUALLY SHIFT INLAND WITH CONVERGING
BOUNDARIES ACROSS THE INTERIOR LEADING TO ADDITIONAL DEVELOPMENT
THROUGH LATE AFTERNOON. ENHANCED COVERAGE/INTENSITY EXPECTED ACROSS
THE INTERIOR CWA LATE AFTERNOON-EARLY EVENING AS GULF SEA BREEZE AND
ASSOCIATED CONVECTIVE OUTFLOWS INTERACT WITH ATLANTIC SEA BREEZE/
OUTFLOWS. SCATTERED STORMS EXPECTED TO LINGER INTO THE MID EVENING
WITH LESSER COVERAGE ALONG COAST...ESPECIALLY SE PORTION...WHERE
POST SEA BREEZE STABILIZATION SHOULD BE GREATEST. SOME HEAVY
RAINFALL TOTALS LIKELY DUE TO HIGH PRECIPITABLE WATER CONTENT AND
SLOW MOVING STORMS. OVERNIGHT MINS NEAR MID 70 CLIMO.

SUN...PRECIP FORECAST WL BASICALLY REFLECT THE ANTICIPATED
POSITION OF THE SUBTROPICAL RIDGE AXIS. A FRONTAL TROUGH EXTENDING
SWD ALONG THE SOUTHEAST US COAST FROM THE MID-ATLC SEABOARD WILL
KEEP SURFACE THE SUBTROPICAL RIDGE SUPPRESSED OVER THE SOUTHERN
PENINSULA ON SUNDAY. HAVE NCR EASED POPS TO LIKELY OVER THE NORTH
AND INTERIOR REFLECTING LATEST GFS MOS GUID WITH LESSER PRECIP
COVERAGE OVER THE CENTRAL AND SOUTH COAST DUE TO PREVALENCE OF
ONSHORE FLOW.

MON-WED...THE TROUGH NORTH OF THE STATE FILLS ON MONDAY WITH RIDGING
TO THE SOUTH WORKING BACK TO THE NORTH OVER THE PENINSULA DURING
THE DAY. PRECIP FORECAST WL BE REDUCED TO SCT COVERAGE AREA WIDE
AS SYNOPTIC FLOW BACKS AND BECOMES WEAKER IN RESPONSE TO PROXIMITY
OF RIDGE. EXPECT SEA BREEZE AND CONVECTIVE OUTFLOW WITHIN A RATHER
MOIST ENVIRONMENT TO PRODUCE SCT AFTERNOON AND EVENING STORMS
MAINLY OVER THE INTERIOR SECTIONS.

EXTENDED...RIDGE OVER CENTRAL FLORIDA SHOWS A WEAKENING TREND
AFTER MIDWEEK WITH SFC COL AND WEAK WIND REGIME THROUGH AT LEAST
FRI. MODEST MOISTURE WITH LITTLE CAP WOULD ARGUE FOR SCT MAINLY
AFTERNOON STORMS FOCUSING MAINLY OVER THE INTERIOR WITH LATE
MORNING AND EARLY AFTERNOON STORMS AT THE COAST AS THE EAST COAST
SEA BREEZE DEVELOPS.

&&

.AVIATION...DEVELOPING MVFR/IFR ACROSS INLAND TAF SITES THROUGH
MID EVENING WITH COASTAL CONVECTION LIKELY REMAINING WEST OF
COASTAL SITES. RETURN TO VFR CONDITIONS AREA-WIDE BY LATE EVENING
AND CONTINUING THROUGH MID DAY SUNDAY. INITIAL STORM DEVELOPMENT
EXPECTED TO BEGIN SUNDAY AFTER 17Z ALONG COAST AND LATER INLAND.

&&

.MARINE...GENERAL SOUTHERLY FLOW AOB 10 KT OVERNIGHT WITH MINIMAL
WIND WAVES AND PERSISTING 2-4 FT SWELL COMPONENT. RIDGE OVER THE
CENTRAL PENINSULA WATERS THROUGH MOST OF THE UPCOMING WEEK WILL
CREATE WEAK WIND ENVIRONMENT AND CORRESPONDINGLY LOWER SEA HEIGHTS
RELATED TO DIURNAL WINDS. WINDS ASCD WITH DEVELOPMEMT OF THE EAST
COAST SEA BREEZE AND SEAS 3 FT OF LESS AREA EXPECTED THROUGH THE
EXTENDED PERIODS.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  76  90  76  93 /  30  60  20  20
MCO  76  93  76  94 /  30  60  20  30
MLB  75  91  76  91 /  20  50  20  20
VRB  76  91  76  91 /  20  40  20  20

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.

&&

SHORT TERM...SPRATT
LONG TERM....PENDERGRAST
Hazardous weather outlook, Aug 25, 5:27 AM EDT, 11 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
527 AM EDT SAT AUG 25 2007

AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
252200-
COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM-
COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE-
WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
527 AM EDT SAT AUG 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
DEEP MOISTURE REMAINS ACROSS EAST CENTRAL FLORIDA TODAY. SCATTERED
TO NUMEROUS LIGHTNING STORMS WILL DEVELOP LATE THIS MORNING INTO
THE AFTERNOON. AN EAST COAST SEA BREEZE WILL MOVE INLAND DURING
THE DAY AND A COLLISION WITH THE WEST COAST SEA BREEZE IS EXPECTED
OVER CENTRAL FLORIDA BY LATE AFTERNOON. NUMEROUS OUTFLOW
BOUNDARIES FROM VARIOUS STORMS WILL HELP TO INITIATE NEW STORM
DEVELOPMENT AS WELL. FREQUENT CLOUD TO GROUND LIGHTNING IS
EXPECTED IN STORMS TODAY INTO THIS EVENING...AS WELL AS LOCALLY
HEAVY RAINFALL FROM SLOW MOVING STORMS AND GUSTY WINDS.

LIGHTNING REMAINS FLORIDAS NUMBER ONE WEATHER RELATED KILLER. MOVE
INDOORS TO SAFETY AT THE FIRST SIGN OF THREATENING SKIES.

...FLOOD IMPACT...
RAINFALL TOTALS OF 2 TO 3 INCHES WILL BE POSSIBLE WITH A FEW
STORMS DURING THE MID TO LATE AFTERNOON. THE HEAVIEST RAINFALL IS
EXPECTED TO CONCENTRATE ACROSS INTERIOR COUNTIES FROM ROUGHLY
KISSIMMEE TO TITUSVILLE NORTHWARD. STORM MOTION IS EXPECTED TO BE
FROM THE SOUTH TO SOUTHWEST AND BELOW 10 MPH. PONDING OF WATER ON
ROADWAYS AND TEMPORARY FLOODING OF POOR DRAINAGE AREAS WILL BE
POSSIBLE.

...RIP CURRENT IMPACT...
A CONTINUING OCEAN SWELL OF 2 TO 3 FEET WILL PRODUCE A MODERATE
THREAT OF RIP CURRENTS AT THE ATLANTIC BEACHES...ESPECIALLY DURING
THE OUTGOING TIDE LATE THIS AFTERNOON. CHECK WITH THE LOCAL BEACH
PATROL FOR ADDITIONAL INFORMATION...AND ALWAYS SWIM WITHIN SIGHT
OF A LIFEGUARD. IF CAUGHT IN A RIP CURRENT RESIST THE URGE TO SWIM
DIRECTLY BACK TO SHORE AGAINST THE NARROW CHANNEL OF SWIFTLY
FLOWING WATER...AS YOU WILL TIRE QUICKLY.

...WATERSPOUT IMPACT...
BRIEF WATERSPOUT DEVELOPMENT WILL BE POSSIBLE OVER THE INTRACOASTAL
AND COASTAL WATERS THROUGH THIS AFTERNOON. BOATERS SHOULD STAY ALERT
FOR WATERSPOUTS AND TAKE PROTECTIVE MEASURES TO AVOID THEM.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THE CHANCE FOR AFTERNOON AND EVENING LIGHTNING STORMS WILL BE CLOSER
TO NORMAL FOR AUGUST FROM SUNDAY INTO EARLY NEXT WEEK. OCEAN SWELLS
ARE EXPECTED TO CONTINUE SUNDAY...AS IS THE THREAT FOR RIP CURRENTS.

.SPOTTER INFORMATION STATEMENT...
RAINFALL SPOTTERS ARE REQUESTED TO RELAY ANY REPORTS OF RAIN AMOUNTS
EXCEEDING TWO INCHES TO THE NATIONAL WEATHER SERVICE IN MELBOURNE.

SEDLOCK

In the hours before

Special weather statement, Aug 25, 4:10 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
410 PM EDT SAT AUG 25 2007

FLZ041-044-252100-
INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY-
410 PM EDT SAT AUG 25 2007

...STRONG THUNDERSTORMS MOVING INTO NORTHEASTERN LAKE AND
NORTHWESTERN VOLUSIA COUNTIES...

AT 410 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM 8 MILES NORTHWEST OF LAKE GEORGE...MOVING SOUTHEAST AT
10 MPH.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE
POSSIBLE IN LOCALIZED AREAS.

THIS STORM WILL ALSO BE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING
STRIKES...DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE.
SEEK SHELTER IN AN ENCLOSED BUILDING OR HARD TOPPED AUTOMOBILE. OPEN
SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO
PROTECTION FROM THE DANGERS OF LIGHTNING.

52

Nearby

Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.